Anaphylaxis to polyvinylpyrrolidone in an analgesic preparation

@article{Rnnau2000AnaphylaxisTP,
  title={Anaphylaxis to polyvinylpyrrolidone in an analgesic preparation},
  author={A. C. R{\"o}nnau and Marty Wulferink and Ernst Gleichmann and E Unver and Thomas Ruzicka and Jean Krutmann and Markus Grewe},
  journal={British Journal of Dermatology},
  year={2000},
  volume={143}
}
A 32‐year‐old patient developed an anaphylactic reaction minutes after oral intake of acetaminophen‐containing tablets (Doregrippin®). Scratch testing of the whole preparation was positive in contrast with the negative results obtained with pure acetaminophen. Therefore, scratch tests with the remaining drug components were performed and showed polyvinylpyrrolidone (PVP) to be the aetiological agent. Furthermore, specific IgE antibodies against PVP were demonstrated using a dot blot technique… 
Anaphylaxis to Polyvinylpyrrolidone in Povidone-Iodine for Impetigo Contagiosum in a Boy with Atopic Dermatitis
TLDR
This observation was in line with the clinical findings that anaphylaxis had not developed despite the long use of PVP-I solution, but developed only when he received PVP -I solution treatment where basophils could contact PVP in the presence of serum, which was probably due to a broken skin and vessel condition.
Urticaria and anaphylaxis to povidone in a paracetamol preparation
TLDR
Although the determination of the causative agent can be difficult on clinical evaluation, important clues to the aetiology include patients’ travel history, geographical area, contacts, immune status, occupation and history of trauma, and illicit or recreational drug abuse.
A case of anaphylaxis presumably caused by a trace amount of povidone in a tablet pill
TLDR
An 18-year-old man experienced severe rhinorrhea, nasal con-gestion, eyelid swelling, cough, and dyspnea after taking multiple drugs at the same time for abdominal pain and diarrhea 20 days before the hospital visit, and symptoms disappeared after the treatment.
A Case of Allergy Suspected to Be Caused by Pharmaceutical Additive in Acetaminophen
TLDR
This case report of a 75-year-old woman who had been taking acetaminophen to relieve cancer pain caused by recurrence after surgery for left upper-lobe cancer and multiple bone metastases suggests that pharmaceutical additives in the acetaminphen formulation caused the allergic reaction, and not theacetaminophen itself.
Anaphylaxis to polyvinylpyrrolidone after vaginal application of povidone‐iodine
TLDR
A 59‐year‐old woman who had had several episodes of contact urticaria after hair treatment, developed anaphylaxis after vaginal application of povidone‐iodine solution for disinfection, speculate that sensitization to PVP had been established by these hair care products at a beauty parlor.
[Anaphylactic shock to iodinated povidone].
Anaphylaxis to intravenous paracetamol containing povidone. A case report and narrative review of excipient allergy related to anaesthesia
TLDR
This case demonstrates the potential forexcipients to cause severe allergy and the importance of detailed history pertaining to previous allergic episodes as even the most unlikely of medications can potentially result in anaphylaxis due to excipients.
Immediate Hypersensitivity Reactions Caused by Drug Excipients: A Literature Review.
TLDR
The aim of this study was to review the literature on allergy to pharmaceutical excipients and to record the IHRs described with various types of medications, specifically reactions due to the excipient contained in their formulations.
...
...

References

SHOWING 1-10 OF 15 REFERENCES
Anaphylactic shock following povidone.
TLDR
Povidone was responsible for a severe anaphylactic reaction in a 37-year-old man with a history of allergic rhinitis and the excipients used in the preparation of all medicines should be disclosed.
The allergens in cosmetics.
The ingredients responsible for allergy to cosmetics were determined in 119 patients suffering from cosmetic-related contact dermatitis. Most reactions (56.3%) were caused by skin care products,
Evolution of lymphocyte transformation to wasp venom antigen during immunotherapy for wasp venom anaphylaxis
Venom immunotherapy (VIT) has proven to be safe and effective in wasp venom anaphylaxis. However, there are no good parameters to indicate when to stop venom immunotherapy.
Allergie probable a la polyvidone, responsable d'un accident a un produit iode de contraste: a propos d'un cas d H asthme apres hysterosalpingographie
  • Allerg Immunol Paris
  • 1989
Soforttyp Reaktion auf Polyvidon (PVP)
  • Allergol J
  • 1997
Hipersensibilidad frente a un excipiente: polivinilpirrolidona
  • Rev Esp Alergol Immunol Clin 1996;
  • 1996
...
...